Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 19, NWS Albuquerque, NM

October 17, 20077 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Oct 17, 2007, 7:16 AM MDT for 7 counties in New Mexico. It took effect at Oct 17, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 7:16 AM MDT (13:16 UTC)
In effect from
Oct 17, 2007, 12:00 PM MDT
Expired
Oct 17, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 171316
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
716 AM MDT WED OCT 17 2007

...RED FLAG WARNING LATE THIS MORNING INTO THIS EVENING FROM
THE MIDDLE RIO GRANDE VALLEY ACROSS THE SANDIA AND MANZANO
MOUNTAINS TO THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG
WINDS AND LOW HUMIDITIES...

.STRENGTHENING WEST WINDS ALOFT COMBINED WITH A DEEPENING SURFACE
LOW OVER SOUTHWEST KANSAS WILL RESULT IN STRONG AND GUSTY WINDS
FROM THE MIDDLE RIO GRANDE VALLEY ACROSS THE CENTRAL MOUNTAIN
CHAIN TO THE EASTERN PLAINS TODAY. COUPLED WITH LOW
HUMIDITIES...CRITICAL FIRE CONDITIONS ARE EXPECTED TO DEVELOP
ACROSS THE WATCH AREA LATER THIS MORNING AND PERSIST THROUGH THIS
EVENING.

NMZ103-104-107-108-172130-
/O.UPG.KABQ.FW.A.0013.071017T1700Z-071018T0200Z/
/O.NEW.KABQ.FW.W.0019.071017T1800Z-071018T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
716 AM MDT WED OCT 17 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ106-172130-
/O.NEW.KABQ.FW.W.0019.071017T1800Z-071018T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
716 AM MDT WED OCT 17 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

40
1 follow-up statement
000 
WWUS85 KABQ 172127
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT WED OCT 17 2007

...RED FLAG WARNING THROUGH THIS EVENING FROM THE MIDDLE RIO GRANDE
VALLEY ACROSS THE SANDIA AND MANZANO MOUNTAINS TO THE NORTHEAST
AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES...

.WEST WINDS WILL PERSIST THROUGH THE EVENING HOURS. ADDITIONALLY...
RH VALUES WILL DROP OR REMAIN BELOW 15 PERCENT ACROSS PORTIONS OF
THE RIO GRANDE VALLEY AND EASTERN PLAINS. CRITICAL FIRE CONDITIONS
ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS. 

NMZ103-104-106>108-180200-
/O.CON.KABQ.FW.W.0019.000000T0000Z-071018T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
327 PM MDT WED OCT 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 17, 2:54 AM MDT, 4 hours 22 minutes earlier.

Area forecast discussion, Oct 17, 2:54 AM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 AM MDT WED OCT 17 2007

.DISCUSSION...
A FEW LIGHT SHOWERS CONTINUE TO LINGER ACROSS PORTIONS OF NEW MEXICO
THIS MORNING. MUCH OF THIS ACTIVITY SHOULD DIMINISH BY MID MORNING.

BASE OF THE TROUGH MOVING ACROSS NEW MEXICO AT THIS TIME. AS IT
CONTINUES TO DO SO THIS MORNING...DRYLINE ACROSS FAR EASTERN NEW
MEXICO WILL MOVE OUT INTO THE PANHANDLES. A FEW SHOWERS AND
POSSIBLY A THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHWEST
TODAY. HOWEVER...THE BIGGER STORY TODAY WILL BE THE HIGH WINDS.
WILL EXPAND THE WIND ADVISORY TO COVER ALL ZONES. GIVEN THE
STRONGER WINDS EXPECTED ACROSS WESTERN NEW MEXICO...WE WILL
EVALUATE TO SEE IF RED FLAG CRITERIA IS MET ACROSS SOME OF THESE
AREAS IN ADDITION TO WHERE FIRE WEATHER WATCH IS CURRENTLY
LOCATED.

THURSDAY WILL ALSO BE A BREEZY DAY...THOUGH NOT AS BREEZY AS
WEDNESDAY... AS THE BASE OF THE TROUGH SWINGS OUT TO THE EAST AND
STRONG NW FLOW SETS UP ACROSS THE STATE. THOUGH GIVEN LOW RELATIVE
HUMIDITIES ACROSS THE EAST...THIS MAY WARRANT A FIRE WEATHER
WATCH. WILL LET LATER SHIFTS TAKE A LOOK AT THIS. NONETHELESS... COOLER
AIR WILL BE USHERED IN AND TEMPERATURES WILL BE A FEW DEGREES
COOLER THAN WEDNESDAY AREAWIDE.

A RIDGE BUILDS OVERHEAD ON FRIDAY AND SATURDAY AND TEMPS WILL
REBOUND A FEW DEGREES. THE NEXT TROUGH MOVES IN SATURDAY NIGHT. CHANCES
OF PRECIPITATION WILL INCREASE MAINLY ACROSS THE NORTHERN HALF OF
THE STATE THROUGH THE WEEKEND. STILL LOOKS AS THOUGH SUNDAY WILL
BE ANOTHER WINDY DAY ACROSS THE STATE WITH MUCH COOLER
TEMPERATURES ON TAP FOR THE START OF THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  32  58  32 /  20   5   5   0
GALLUP..........................  62  28  60  22 /   5   0   0   0
GRANTS..........................  64  28  62  24 /   5   0   0   0
GLENWOOD........................  71  35  71  33 /   5   0   0   0
CHAMA...........................  52  23  53  20 /  20  10   5   0
LOS ALAMOS......................  60  32  55  32 /   5   0   0   0
RED RIVER.......................  49  25  48  20 /  10  10   5   0
TAOS............................  57  26  54  19 /  10   5   5   0
SANTA FE........................  62  30  58  31 /   5   0   0   0
SANTA FE AIRPORT................  64  32  60  33 /   5   0   0   0
ESPANOLA........................  67  31  60  28 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  69  41  65  40 /   5   0   0   0
ALBUQUERQUE VALLEY..............  70  39  67  35 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  67  39  64  37 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  69  40  66  39 /   5   0   0   0
SOCORRO.........................  74  39  71  35 /   5   0   0   0
SANDIA PARK/CEDAR CREST.........  62  33  56  31 /   5   0   0   0
MORIARTY/ESTANCIA...............  65  36  61  34 /   5   0   0   0
CARRIZOZO.......................  71  40  69  36 /   0   0   0   0
RUIDOSO.........................  64  39  62  35 /   0   0   0   0
RATON...........................  65  27  63  25 /   5   5   5   0
LAS VEGAS.......................  64  34  62  30 /   5   0   5   0
ROY.............................  66  39  64  39 /   0   0   5   0
CLAYTON.........................  72  38  66  36 /   5   5   5   0
SANTA ROSA......................  76  41  72  38 /   0   0   5   0
TUCUMCARI.......................  79  44  73  38 /   5   0   5   0
FORT SUMNER.....................  79  43  73  39 /   5   0   5   0
CLOVIS..........................  77  43  71  39 /   5   0   0   0
PORTALES........................  78  44  73  39 /   5   0   0   0
ROSWELL.........................  82  48  78  43 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104-106>108.

WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ001>021-026.

&&

34
Hazardous weather outlook, Oct 17, 6:00 AM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED OCT 17 2007

NMZ001>021-026-181200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL DEVELOP ACROSS NEW MEXICO TODAY. SUSTAINED
WINDS OF 25 TO 35 MPH WITH WIND GUSTS AS HIGH AS 55 MPH ARE LIKELY.
MOTORISTS SHOULD TAKE CAUTION AS STRONG WINDS MAY CAUSE PROBLEMS
ON NORTH TO SOUTH ORIENTED ROADWAYS. A WIND ADVISORY IS IN EFFECT
FROM 10 AM THROUGH 9 PM.

ADDITIONALLY...LOW RELATIVE HUMIDITIES COMBINED WITH THE STRONG
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FROM THE MIDDLE
RIO GRANDE VALLEY TO THE EASTERN PLAINS. A RED FLAG WARNING IS IN
EFFECT FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY TO WINDY CONDITIONS WILL DEVELOP AGAIN ON THURSDAY. WIND
GUSTS UP TO 40 MPH ARE LIKELY ACROSS WESTERN NEW MEXICO. THE
STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN WHERE WIND GUSTS MAY BE UP TO 50 MPH. LOW RELATIVE
HUMIDITIES IN COMBINATION WITH THE STRONG WINDS MAY POSE CRITICAL
FIRE WEATHER CONDITIONS ACROSS PORTIONS OF EASTERN NEW MEXICO.

ADDITIONALLY...WINDY CONDITIONS ARE EXPECTED ON SUNDAY MAINLY
ACROSS EASTERN NEW MEXICO WHEN ANOTHER STRONG UPPER LEVEL LOW
PRESSURE SYSTEM MOVES INTO THE AREA.

REMEMBER... WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE
LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.